Alert archive / South Dakota / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jun 21, 2007, 7:57 AM CDT for Potter County, Sully County, South Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2007, 7:57 AM CDT (12:57 UTC)
- Expired
- Jun 21, 2007, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Potter County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 142 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 1.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -388 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KABR 211257 FFWABR SDC107-119-211600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 757 AM CDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WARNING FOR... SULLY COUNTY IN CENTRAL SOUTH DAKOTA... THIS INCLUDES THE CITY OF ONIDA... POTTER COUNTY IN NORTH CENTRAL SOUTH DAKOTA... THIS INCLUDES THE CITY OF GETTYSBURG... * UNTIL 1100 AM CDT * AT 752 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITLOCKS BAY REC AREA...LEBANON AND GORMAN DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4518 10023 4460 10053 4459 9978 4516 9960 $$ ZELTWANGER
1 follow-up statement
000 WGUS73 KABR 211438 FFSABR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 938 AM CDT THU JUN 21 2007 SDC107-119-211448- POTTER SD-SULLY SD- 938 AM CDT THU JUN 21 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SULLY AND POTTER COUNTIES... AT 937 AM CDT...RECENT RADAR DATA...AS WELL AS INFORMATION RELAYED TO THE NATIONAL WEATHER SERVICE INDICATE THAT THE THREAT OF FLASH FLOODING HAS ENDED OVER THE WARNED AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING FOR NORTH CENTRAL SOUTH DAKOTA. LAT...LON 4518 10023 4460 10053 4459 9978 4516 9960 $$ DORN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:26 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 21, 3:26 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 326 AM CDT THU JUN 21 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT ABBREVIATED DISCUSSIONS THIS MORNING AS SUPERCELLS THAT DEVELOPED THIS MORNING AND A SEVERE THUNDERSTORM WATCH ISSUANCE ARE INTERFERING WITH NORMAL DUTIES. SPLITTING SUPERCELLS WITH PROBABLE LARGE HAIL HAVE DEVELOPED JUST EAST OF MOBRIDGE VERY EARLY THIS MORNING ALONG A STALLED FRONTAL BOUNDARY ACROSS NORTHERN SOUTH DAKOTA. LIFT ASSOCIATED WITH THE APPROACHING SHORTWAVE INTO THE NORTHERN PLAINS WILL ASSIST IN MAINTAINING STORMS AND DEVELOPING NEW STORMS ALONG THIS BOUNDARY THIS MORNING...IN ADDITION TO RICH MOISTURE WITH DEW POINTS IN THE MID TO UPPER 60S AND STEEP MID LEVEL LAPSE RATES. THEREFORE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10AM CDT/9AM MDT THIS MORNING FOR NORTHERN SOUTH DAKOTA. SPC HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE DAY ONE PERIOD AND MORE EPISODES OF THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE THROUGHOUT THE DAY AS THIS BOUNDARY REMAINS STATIONARY OR MOVES SLOWLY SOUTHWARD. THE NAM HAS BEEN TRENDING SLOWER WITH THIS FEATURE OVER THE PAST COUPLE DAYS...AND KEEPS CHANCES OF RAIN GOING ACROSS THE FORECAST AREA INTO FRIDAY. WITH CURRENT TRENDS AND AGREEMENT WITH THE ECMWF/CANADIAN...AS WELL AS MORE GENERAL AGREEMENT WITH THE CURRENT SITUATION...THE SLOWER TREND HAS BEEN PRETTY MUCH ACCEPTED AND POPS HAVE BEEN HUNG BACK THROUGH PART OF FRIDAY. .LONG TERM...SATURDAY THROUGH MONDAY NIGHT AS SHORTWAVE MOVES TO THE EAST ON FRIDAY...UPPER RIDGE AND CORE OF HOTTEST AIR BEGINS TO MOVE INTO THE PLAINS FROM THE WEST/SOUTHWEST SATURDAY AND SUNDAY. 850MB TEMPERATURES INCREASE TO 20 TO 24 C BY SATURDAY AND 23 TO 28 C BY SUNDAY AS THIS RIDGE MOVES EAST. AS THIS OCCURS...A TROUGH MOVES INTO THE PACIFIC NORTHWEST AND AN INDUCED SURFACE LOW FORMS IN THE EASTERN ROCKIES/WESTERN PLAINS SATURDAY INTO SUNDAY...INCREASING SOUTHERLY FLOW OVER THE AREA INTO THE WEEKEND. A STRONG LOW LEVEL JET FORMS SATURDAY NIGHT INTO SUNDAY AHEAD OF THIS SURFACE LOW. WITH 700MB TEMPERATURES OF 12 TO 16 C THROUGHOUT THE WEEKEND AND INTO MONDAY...ANY CHANCE OF CONVECTION SEEMS QUITE LIMITED AS THE REGION WILL BE PRETTY CAPPED AND WARM ALOFT. LEFT POPS IN FOR SUNDAY AND MONDAY NIGHTS MOSTLY FOR THE SAKE OF DIURNAL CONVECTION FOR NOW...BUT MAY HAVE TO BE REMOVED AT A LATER DATE. THIS GENERAL PATTERN WITH THE SURFACE LOW IN THE EASTERN ROCKIES/WESTERN PLAINS HOLDS THROUGH MONDAY NIGHT. && .AVIATION... A STALLED FRONTAL BOUNDARY ACROSS NORTHERN SOUTH DAKOTA HAS LED TO THE DEVELOPMENT OF A COUPLE THUNDERSTORMS EARLY THIS MORNING. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH LOWER LOCAL VISIBILITIES TO MVFR OR IFR IN HEAVY RAIN. OTHERWISE...CONDITIONS WILL REMAIN VFR WITH UNLIMITED VISIBILITIES AND SCATTERED CLOUDS AT OR ABOVE 5000 FEET. THROUGHOUT THIS MORNING AND AFTERNOON...MORE THUNDERSTORMS COULD DEVELOP ACROSS THE AREA AS THE FRONTAL BOUNDARY MOVES SLOWLY SOUTHWARD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...ECKSTEIN LONG TERM...KEEFE/ECKSTEIN AVIATION...KEEFE/ECKSTEIN
Hazardous weather outlook, Jun 21, 5:13 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 513 AM CDT THU JUN 21 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-221015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 513 AM CDT THU JUN 21 2007 /413 AM MDT THU JUN 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH DAKOTA AND WESTERN MINNESOTA TODAY...AS A FRONTAL BOUNDARY EXTENDED ACROSS THE AREA SLOWLY MOVES SOUTHWARD AND AN UPPER LEVEL IMPULSE MOVES EASTWARD INTO THE PLAINS. ANY STORMS THAT DEVELOP MAY BECOME SEVERE...WITH HEAVY RAINFALL...LARGE HAIL...AND STRONG WINDS THE PRIMARY THREATS. THERE IS ALSO THE CHANCE OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE ARE CHANCES OF THUNDERSTORMS FRIDAY MORNING AS THE UPPER LEVEL SYSTEM MOVES OFF TO THE SOUTH AND EAST. OTHERWISE...THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH TUESDAY NIGHT ACROSS THE DAKOTAS AND WESTERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY ACROSS SOUTH DAKOTA AND WESTERN MINNESOTA. NJE
In the hours before
Local storm report, Jun 21, 3:24 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
324 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM HAIL 4 N BOWDLE 45.51N 99.66W
06/21/2007 E1.00 INCH EDMUNDS SD LAW ENFORCEMENT
0321 AM HAIL LONG LAKE 45.86N 99.21W
06/21/2007 E1.75 INCH MCPHERSON SD TRAINED SPOTTER
&&
TMKLocal storm report, Jun 21, 3:32 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
332 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM HAIL 1 N BOWDLE 45.47N 99.66W
06/21/2007 E1.25 INCH EDMUNDS SD EMERGENCY MNGR
&&
TMKLocal storm report, Jun 21, 3:41 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
341 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM HAIL 2 N BOWDLE 45.48N 99.66W
06/21/2007 E2.50 INCH EDMUNDS SD TRAINED SPOTTER
&&
TMKLocal storm report, Jun 21, 6:41 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
641 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL TIMBER LAKE 45.43N 101.07W
06/21/2007 E1.00 INCH DEWEY SD LAW ENFORCEMENT
&&
NJELocal storm report, Jun 21, 7:32 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
732 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL GETTYSBURG 45.01N 99.95W
06/21/2007 E0.75 INCH POTTER SD LAW ENFORCEMENT
&&
NJELocal storm report, Jun 21, 7:51 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
751 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM FUNNEL CLOUD 3 SE SUTTON BAY REC ARE 44.85N 100.31W
06/21/2007 SULLY SD LAW ENFORCEMENT
&&
SDThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:43 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 47 min |
| Jun 21, 2:06 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 39 min |
| Jun 21, 2:44 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson, Walworth | 46 min |
| Jun 21, 2:47 AM CDT | Severe Thunderstorm Warning | ABR | McPherson | 43 min |
| Jun 21, 3:25 AM CDT | Severe Thunderstorm Warning | ABR | McPherson | 38 min |
| Jun 21, 3:29 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 61 min |
| Jun 21, 3:52 AM CDT | Tornado Warning | ABR | Edmunds | 23 min |
| Jun 21, 4:22 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 53 min |
| Jun 21, 4:38 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 67 min |
| Jun 21, 5:05 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter, Walworth | 55 min |
| Jun 21, 5:45 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 60 min |
| Jun 21, 5:52 AM CDT | Severe Thunderstorm Warning | ABR | Potter, Walworth | 38 min |
| Jun 21, 6:18 AM CDT | Tornado Warning | ABR | Dewey, Potter | 27 min |
| Jun 21, 6:35 AM CDT | Severe Thunderstorm Warning | ABR | Dewey | 55 min |
| Jun 21, 6:43 AM CDT | Tornado Warning | ABR | Potter | 32 min |
| Jun 21, 7:17 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter | 58 min |
| Jun 21, 7:31 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter, Sully | 59 min |
| Jun 21, 7:37 AM CDT | Tornado Warning | ABR | Sully | 23 min |
| Jun 21, 8:27 AM CDT | Severe Thunderstorm Warning | ABR | Hughes, Hyde, Stanley, Sully | 48 min |
| Jun 21, 8:59 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand, Hyde | 46 min |
| Jun 21, 9:19 AM CDT | Tornado Warning | ABR | Buffalo, Hand, Hyde | 26 min |
| Jun 21, 9:41 AM CDT | Tornado Warning | ABR | Buffalo | 34 min |
Nearby
Flash Flood Warnings in South Dakota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.